New York, 2016Hail and Damaging Winds in New York, July 18, 2016
July 18, 2016 · NWS BGM · 5 events in 4 counties and zones
A few showers and thunderstorms moved across area early Monday morning. These showers created a moist and unstable air mass over central New York and Northeast Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few showers and thunderstorms moved across area early Monday morning. These showers created a moist and unstable air mass over central New York and Northeast Pennsylvania. By Monday afternoon, a cold front swept across the region and generated showers and thunderstorms. Some of these storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 18, 10:51 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 18, 10:51 AM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1151 AM EDT MON JUL 18 2016
.SYNOPSIS...
An approaching front will bring a round of thunderstorms today,
some of which could be strong to severe with damaging winds and
large hail, mainly late morning through afternoon. Cooler and more
comfortable weather will visit Tuesday and Wednesday before heat
returns for the end of the week. The midweek period looks dry, but
there will be a chance of thunderstorms towards the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Updated at 1130 am...
Band of showers with isolated thunderstorms is moving east across
the area late this morning. These storms have not been severe but
have produced some localized heavy downpours and some lightning.
Latest SPC meso-analysis indicates MLCAPE values near to just
above 1000 J/kg for areas that have not gotten rain today... with
just below 1000 J/kg for areas that have seen some rain. With some
clearing expected during the mid-afternoon behind this system
still think that many areas could see about 1500 J/kg. Meanwhile
visible satellite is showing lines of cu development acrosss
western NY late this morning and suspect that this might develop
into another batch of thunderstorms moving across our area late
this afternoon into early this evening. Plenty of wind/shear will
be available for these storms with 12z BUF sounding showing 50 kt
at 500 mb and 40 kts at 700 mb, so instability will be the main
question mark for this afternoon. Area remains in a slight risk
for severe weather for this afternoon into this evening. Previous
discussion is below.
725 am update...
Lead wave of thunderstorms now carrying through northwestern PA
into western NY has been very poorly handled by the models. It
will likely weaken while moving across the Finger Lakes-Central
Southern Tier-NY Thruway, as it runs into less unstable air. That
being said, this is definitely throwing a quirk into the forecast
for today. It is becoming apparent that the shortwave will not
organize as much into a line as originally envisioned, except
perhaps on its way east of I-81 early-mid afternoon. However,
environment will still be supportive of severe weather. Instead of
being a line, new cells this afternoon will probably take the form
of clusters. Coverage of those cells will be hit-or-miss.
325 AM update...
Severe weather potential remains our primary concern Today. Main
risk is for damaging winds but large hail and even an isolated
tornado cannot be ruled out.
Though the models differ slightly in how to handle convection
today, they have come into better agreement on timing of the
shortwave aloft that will serve as the trigger. This will coincide
with diurnal heating. Based on model depictions of the shortwave,
which matches well with current upstream convection, the main
period of concern will be late morning-early afternoon in the
west-northwest (Central Twin Tiers-Finger Lakes-NY Thruway
corridor), to early-mid afternoon in the east-southeast (Wyoming
Valley- Poconos-Catskills). After that main wave goes through,
there could still be a few solitary cells into late afternoon-
early evening.
As for severe parameters, if anything they have trended a little
more worrisome. It has been typical for the NAM to be much higher
than the GFS on CAPE values this season, but this time even the
GFS peaks around 2000 J/kg, primarily due to fairly steep midlevel
lapse rates which have been fairly hard to come by so far this
year. Shear values are also on the high side. 0-6km bulk shear is
projected into the 40-50 knot range, along with 0-3km values into
the 30s knot range. The good amount of synoptic wind flow, and
the generally unidirectional nature of it, would suggest potential
for damaging winds via persistent line segments as mentioned by
the Storm Prediction Center in the Severe Weather Outlook. Based
on our expected atmospheric parameters, our local severe weather
analog tool turns up several past events featuring many damaging
wind reports and instances of hail, and even a couple events with
isolated tornadoes.
We are still designated as a slight risk for severe thunderstorms
areawide, though SPC notes there will be a corridor which will be
more vulnerable to damaging wind potential from northern PA
northeastward. This is due to overlapping of large scale ascent
from a well placed right entrance region of a jet maximum aloft,
and enhanced mid level flow as evidenced by the bulk shear values.
Highs will be in the 80s though with dewpoints sneaking into the
mid to upper 60s which will make it more uncomfortable. Temperature
details of course will be affected by the expected passing of the
line of storms; if not for that, more of the area would eclipse 90
degrees. A southwest breeze ahead of the approaching front may
help the combination of warmth and humidity feel a little more
tolerable. Then for tonight, behind the storms and frontal
passage, cool air advection and falling dewpoints will allow for
lows in the upper 50s to mid 60s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure builds in for midweek bringing fair weather under
mainly sunny skies with low humidity. Temperatures will be a
little cool Tuesday on NW winds behind Monday's cold front with
highs mostly in the 70s to around 80 in the Wyoming Valley. This
will be followed by a cool night Tuesday night with lows mostly in
the low to mid 50s except some upper 40s in the Catskills.
Temperatures warm a couple degrees Wednesday over Tuesday's highs
with continuing mostly sunny skies.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The main story for the long range will be the return of heat and
humidity as high pressure moves off the coast and a SW flow
develops. This will bring in some of the heat from the central
part of the country. As far as details, highs Thursday climb well
into the 80s for most areas with humidity levels still not too
high and continuing mainly sunny skies. However by Friday into
next weekend highs in the 80s to low 90s look to be accompanied by
dew points well into the 60s resulting in conditions feeling quite
muggy. Also, Friday through next weekend will see the return of
scattered showers and thunderstorms.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Wave ahead of cold front is producing showers and thunderstorms
this morning upstream of the terminals. TSRA will weaken while
carrying into the NY terminals, though CB will be probable for
KSYR-KRME later this morning-midday. New scattered TSRA will then
develop for most terminals midday through afternoon, and these may
contain strong gusts. Best estimate for timing of CB is as per
TEMPO groups noted in the TAFs, but monitor for amendments due to
uncertainty for specific placement. Behind the TSRA, wind will
veer W-WNW into evening while slackening.
OUTLOOK...
Tue-Wed-Thu...VFR except for potential valley fog for KELM in
predawn hours Wed and Thu mornings.
Thu Night-Fri...Mainly VFR but there will be a chance of SHRA-
TSRA and associated brief restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MDP
NEAR TERM...MDP/MSE
SHORT TERM...PCF
LONG TERM...PCF
AVIATION...MDP
Hazardous weather outlook, Jul 18, 11:17 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1217 PM EDT MON JUL 18 2016
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-191630-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1217 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
...SEVERE THUNDERSTORMS POSSIBLE TODAY...
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON INTO
THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
OR LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM 2
PM TO 7 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MSE
In the hours before
Special weather statement, Jul 18, 8:46 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT MON JUL 18 2016
NYZ015-022-181430-
YATES NY-STEUBEN NY-
946 AM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEUBEN
AND WESTERN YATES COUNTIES...
AT 946 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMLOCK TO 6 MILES
SOUTHWEST OF I-390 EXIT 4 TO NEAR CUBA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ARKPORT AROUND 950 AM EDT.
SOUTH DANSVILLE AROUND 955 AM EDT.
WAYLAND AROUND 1000 AM EDT.
COHOCTON AND HASKINVILLE AROUND 1005 AM EDT.
RUSHVILLE AROUND 1010 AM EDT.
AVOCA AND KANONA AROUND 1015 AM EDT.
FERGUSON CORNERS AROUND 1020 AM EDT.
PRATTSBURG AROUND 1025 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4253 7772 4254 7766 4258 7765 4258 7737
4267 7737 4276 7731 4276 7701 4250 7715
4211 7774
TIME...MOT...LOC 1346Z 267DEG 36KT 4283 7759 4248 7779 4219 7828
DJNSpecial weather statement, Jul 18, 9:18 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 AM EDT MON JUL 18 2016
NYZ015>017-022-023-025-181445-
SENECA NY-YATES NY-SCHUYLER NY-TOMPKINS NY-STEUBEN NY-
SOUTHERN CAYUGA NY-
1018 AM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHUYLER...SENECA...
CENTRAL STEUBEN...SOUTHERN CAYUGA...EASTERN YATES AND NORTHWESTERN
TOMPKINS COUNTIES...
AT 1018 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KENDAIA TO NEAR
PULTENEY TO NEAR GREENWOOD...AND MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DUNDEE...ROMULUS AND TYRONE AROUND 1025 AM EDT.
WATKINS GLEN...HECTOR AND STARKEY AROUND 1030 AM EDT.
LEDYARD...THURSTON AND REYNOLDSVILLE AROUND 1035 AM EDT.
CAMPBELL...COVERT AND GENOA AROUND 1040 AM EDT.
ENFIELD...HORNBY AND MORAVIA AROUND 1045 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4249 7722 4276 7706 4277 7697 4285 7697
4284 7636 4248 7654 4229 7686 4229 7696
4223 7696 4219 7703 4212 7775
TIME...MOT...LOC 1418Z 270DEG 53KT 4276 7697 4249 7712 4217 7758
DJNSpecial weather statement, Jul 18, 9:42 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1042 AM EDT MON JUL 18 2016
PAZ038-181545-
BRADFORD PA-
1042 AM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BRADFORD COUNTY ...
AT 1039 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUTTONWOOD...OR 13 MILES SOUTH OF WELLSBORO...MOVING EAST AT 45
MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CANTON AND GROVER AROUND 1105 AM EDT.
LE ROY AROUND 1115 AM EDT.
FRANKLINDALE AROUND 1125 AM EDT.
NEW ALBANY AROUND 1130 AM EDT.
TOWANDA...NORTH TOWANDA AND MONROETON AROUND 1135 AM EDT.
WYSOX AROUND 1140 AM EDT.
WYALUSING AND SUGAR RUN AROUND 1145 AM EDT.
LAT...LON 4185 7628 4162 7620 4159 7622 4156 7646
4160 7688 4172 7689
TIME...MOT...LOC 1439Z 256DEG 40KT 4156 7721
MSESpecial weather statement, Jul 18, 10:33 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 AM EDT MON JUL 18 2016
NYZ046-057-181600-
OTSEGO NY-DELAWARE NY-
1133 AM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTSEGO COUNTIES...
AT 1133 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ONEONTA...MOVING EAST AT 45 MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DAVENPORT AND EAST MEREDITH AROUND 1145 AM EDT.
STAMFORD AND HOBART AROUND 1200 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4233 7445 4228 7448 4233 7513 4251 7513
4253 7471 4251 7471 4242 7461 4235 7443
TIME...MOT...LOC 1533Z 266DEG 39KT 4242 7503
DJNSpecial weather statement, Jul 18, 11:27 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1227 PM EDT MON JUL 18 2016
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-181830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1227 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK UNTIL 8 PM THIS EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK THIS AFTERNOON INTO THIS
EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER THE FINGER LAKES
NORTHEAST TO THE SYRACUSE AREA AND WESTERN MOHAWK VALLEY BETWEEN
1230 PM AND 4 PM. IN ADDITION, POTENTIALLY SEVERE STORMS WILL BE
MOVING ACROSS THE WYOMING AND LACKAWANNA VALLEYS IN NORTHEAST
PENNSLYVANIA BETWEEN 1 PM AND 5 PM. THE BEST CHANCE FOR SEVERE
WEATHER OVER THE TWIN TIERS INCLUDING BINGHAMTON EASTWARD TO THE
CATSKILLS WILL BE LATER THIS AFTERNOON, BETWEEN 3 PM AND 8 PM.
WARNINGS WILL BE ISSUED FOR SPECIFIC LOCATIONS IF AND WHEN SEVERE
WEATHER BECOMES IMINENT OR IS OBSERVED.
MSE
Special weather statement, Jul 18, 12:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
112 PM EDT MON JUL 18 2016
NYZ009-037-181745-
SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
112 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ONEIDA COUNTY...
AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRIDGEPORT...OR 10 MILES EAST OF I-81 EXIT 32...MOVING EAST AT
40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VERONA BEACH AROUND 125 PM EDT.
VIENNA AND SYLVAN BEACH AROUND 130 PM EDT.
LEE...NEW LONDON AND BLOSSVALE AROUND 135 PM EDT.
VERONA AROUND 140 PM EDT.
ROME...WESTMORELAND AND DELTA LAKE AROUND 145 PM EDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4329 7536 4310 7541 4315 7571 4316 7573
4316 7575 4317 7577 4316 7579 4317 7588
4332 7587 4333 7588
TIME...MOT...LOC 1712Z 277DEG 35KT 4324 7593
DJNThunderstorm Wind, Oneida
- When
- July 18, 12:25 PM EST to 12:35 PM EST
- Where
- Oneida County, North Bay
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.230, -75.750
A thunderstorm moved across the region and became severe. This thunderstorm resulted in several trees being knocked down. Trees were also knocked over in the town of Cleveland.
Thunderstorm Wind, Cayuga
- When
- July 18, 3:45 PM EST to 3:55 PM EST
- Where
- Cayuga County, 0.69 mi S of Moravia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.710, -76.420
A thunderstorm moved across the region and became severe. This thunderstorm resulted in two trees being knocked over in the town of Moravia.
Hail, Cortland
- When
- July 18, 4:10 PM EST to 4:20 PM EST
- Where
- Cortland County, 0.51 mi W of Cortland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.600, -76.180
Thunderstorm Wind, Cortland
- When
- July 18, 4:10 PM EST to 4:20 PM EST
- Where
- Cortland County, 0.69 mi N of Homer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 42.640, -76.180
A thunderstorm moved across the region and became severe. This thunderstorm resulted in a tree being forced down on a automobile.
Thunderstorm Wind, Delaware
- When
- July 18, 4:20 PM EST to 4:30 PM EST
- Where
- Delaware County, 2.06 mi SE of Sidney Center
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.260, -75.220
A thunderstorm moved across the region and became severe. This thunderstorm produced damage to a barn and a roof of a house. This storm also forced a telephone pole to get snapped and landed on a truck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646554, 646555, 646553, 646556, 646558.